MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394250080600
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip broke.An 8mm x 60 cm embold soft coil was selected for use in a splenic embolization procedure.During the procedure, the tip broke due to difficulty re-capturing into the introducer sheath.The device was exchanged for another one, and the procedure was successfully completed.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that the tip broke.An 8mm x 60 cm embold soft coil was selected for use in a splenic embolization procedure.During the procedure, the tip broke due to difficulty re-capturing into the introducer sheath.The device was exchanged for another one, and the procedure was successfully completed.There were no patient complications as a result of this event.It was further reported that the tip of the coil did not break.Instead, the issue was difficulty inserting into the hub of the microcatheter due to a curled tip as well as difficulty re-sheathing the coil into the introducer sheath.This event occurred outside the body, and the device was not used inside the patient.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis with the embold delivery wire reinserted backwards in the delivery sheath.The perforations remained intact.Microscopic examination revealed a stretched coil while in the delivery sheath.Couplers were bent but held together by the delivery wire with the coil still connected.
 
Event or Problem Description

Brand Name
EMBOLD? SOFT
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21922542
Report Number2124215-2025-26365
Device Sequence Number15711206
Product Code KRD
UDI-Device Identifier00191506026578
UDI-Public(01)00191506026578(17)270502(10)33949109
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394250080600
Device Catalogue NumberM001394250080600
Device Lot Number0033949109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/08/2025
06/06/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/04/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown